Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 15, 2021, 9:41 PM CDT for Marengo County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 9:41 PM CDT (02:41 UTC)
- Expired
- Jul 15, 2021, 10:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 157 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS84 KBMX 160241
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
941 PM CDT Thu Jul 15 2021
ALZ030-039-160315-
Sumter AL-Marengo AL-
941 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARENGO AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 1015 PM CDT...
At 941 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pin Hook, or 8 miles west of Linden, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Demopolis, Linden, Jefferson, Sweet Water, Myrtlewood, Pin Hook,
Nanafalia, Wayne, Miller, Coatopa, Dug Hill, Half Acre, U.S. 80 and
AL 28, Octagon, Demopolis Lock And Dam, McDowell, Calvary, Bellamy,
Whitfield and Demopolis Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3245 8822 3257 8788 3211 8771 3208 8802
3206 8811 3208 8805 3208 8804 3211 8805
3214 8804 3215 8802 3218 8801 3226 8801
3228 8802 3230 8798 3230 8794 3228 8794
3231 8793 3231 8819
TIME...MOT...LOC 0241Z 161DEG 7KT 3233 8795
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 9:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 15, 9:30 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 930 PM CDT Thu Jul 15 2021 .UPDATE... Evening Update and 00Z Aviation. && .SHORT TERM... /Updated at 0919 PM CDT Thu Jul 15 2021/ Made some adjustments to the pops this evening. Expanded the pops well north and west until around midnight. Mixed Layer CAPE values were still around 1500 in west central Alabama which was collocatedwith the highest moisture values. A boundary that started with convection along the Alabama Georgia state line has merged with an outflow from storms in southern Alabama. This combined boundary will move northwest the next few hours. As the boundary moves into the most unstable area in Central Alabama, scattered storms will most likely develop the next few hours. The strongest storms will be capable of producing heavy rainfall, small hail and gusty winds up to 40 mph. The storms will wane after midnight. Patchy fog may develop toward sunrise. The fog will mainly be in cooler valley locations and near water bodies. The fog should be short-lived. Otherwise, a typical muggy Alabama night. Lows will generally be 70 to 75. 75 Previous short-term discussion: /Updated at 1244 PM CDT Thu Jul 15 2021/ Through Friday. We're experiencing a more traditional summer day with weak south- southwesterly flow on the western periphery of a subtropical ridge centered over the western Atlantic Ocean. There's been little change in the moisture and thermodynamic profiles, but a slight moistening trend will carry over into tomorrow. Showers and storms this afternoon will be widely scattered and slow moving with greatest coverage south of I-20, diminishing this evening. There is some risk of gusty sub-severe winds due to the presence of dry mid-level air, but like yesterday, deep, robust convection will be sparse. Current temperatures are already quite warm and should peak in the lower 90s across the area both today and tomorrow with mild overnight temps in the upper 60s to lower 70s. Patchy fog may redevelop in the morning, especially near river valleys and areas that receive rainfall today. The increase in moisture could yield greater areal coverage of showers and storms tomorrow afternoon, mainly across the south as the coastal sea breeze moves towards the HWY 80 corridor. 86 .LONG TERM... /Updated at 0321 PM CDT Thu Jul 15 2021/ Friday night through Wednesday. The upper level ridge, extending westward across Florida and into southeast Alabama, hangs on through Saturday. Although, weaknesses within the ridge and an approaching trough from the northwest will help to enhance rain chances during the day. By Sunday, broad troughing will be established over the Tennessee Valley, and expect widespread rain coverage across the northern portion of the forecast area. A short wave within the trough will help push the trough southward, as it becomes more of a shear axis. This axis shifts slowly southward through early next week. This added lift combined with low level convergence and high moisture will result in increased rain chances through the forecast period. Although wet each day, high temperatures will remain in the 80s during the day. 14 && .AVIATION... 00Z TAF Discussion. A typical summer Central Alabama 24 hour period is expected. Showers/storms will be possible from late morning through the evening hours. Although the storms will be scattered in nature, we saw how the urban heat islands and boundary interactions can produce storms near the terminals. Mentioned PROB30 at all terminals Friday afternoon. There is a boundary that will move near TCL, and will monitor for possible inclusion this evening. Winds will be light to calm overnight, becoming southwest around 6kts on Friday. 75 && .FIRE WEATHER... Scattered to numerous showers and storms are expected through Saturday, mainly in the afternoon and evening. Localized, mainly in river valleys, fog will be possible each morning around sunrise. Increased rain chances expected next week as an upper level system slowly moves through the area. The humid airmass will result in high relative humidity values each day, with generally light southerly to southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 91 70 90 70 / 0 50 20 50 50 Anniston 71 90 72 89 72 / 10 50 20 50 40 Birmingham 73 91 72 91 72 / 20 50 20 50 40 Tuscaloosa 72 91 72 90 72 / 20 40 20 50 40 Calera 72 90 72 88 72 / 20 50 10 40 30 Auburn 71 89 72 89 72 / 10 50 10 30 20 Montgomery 72 93 73 94 74 / 20 50 10 40 10 Troy 71 93 72 91 72 / 10 50 10 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 15, 4:09 AM CDT, 17 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 409 AM CDT Thu Jul 15 2021 ALZ011>015-017>050-161215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 409 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 15, 7:21 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
721 PM CDT Thu Jul 15 2021
ALZ040-042-160100-
Lowndes AL-Dallas AL-
721 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 800 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gordonville, or 11 miles southwest of Mosses,
moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Lowndes County Airport, Belknap, Beechwood, Dallas Lake,
Logan, Dannelly Reservoir, Calhoun, Tilden, Carlowville, Letohatchee,
Minter, Mount Willing, Collirene and Clover Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8714 3226 8722 3233 8648
3229 8649 3227 8648 3197 8647 3196 8686
TIME...MOT...LOC 0021Z 144DEG 10KT 3207 8682
25/OwenSpecial weather statement, Jul 15, 7:29 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT Thu Jul 15 2021
ALZ024-160100-
Jefferson AL-
729 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Birmingham. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook,
Irondale, Fairfield, Fultondale, Tarrant, Midfield, Adamsville,
Mulga, Birmingham Fairgounds, Ketona Lakes, B.j.c.c., Kingston, Five
Points South, Ensley, Birmingham Airport and Legion Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 8666 3347 8668 3345 8668 3345 8669
3343 8670 3343 8672 3342 8672 3341 8673
3342 8675 3340 8675 3337 8683 3355 8697
3362 8674
TIME...MOT...LOC 0028Z 341DEG 1KT 3351 8683
25/OwenSpecial weather statement, Jul 15, 8:00 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Birmingham AL 800 PM CDT Thu Jul 15 2021 ALZ024-160145- Jefferson AL- 800 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL 845 PM CDT... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over northwestern Birmingham. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook, Hueytown, Gardendale, Irondale, Fairfield, Fultondale, Pleasant Grove, Tarrant, Midfield, Adamsville, Brighton, Lipscomb, Brookside, Mulga, Birmingham Fairgounds and Ketona Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3355 8663 3337 8680 3349 8702 3370 8685 TIME...MOT...LOC 0100Z 111DEG 3KT 3353 8685 25/Owen
Special weather statement, Jul 15, 8:28 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
828 PM CDT Thu Jul 15 2021
ALZ024-160215-
Jefferson AL-
828 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pinson, or near Trussville, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Center Point, Clay,
Pinson, Argo, Kimberly, Trafford, County Line, Chalkville, Grayson
Valley, Palmerdale and Village Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3378 8665 3377 8665 3376 8654 3374 8654
3373 8653 3367 8653 3358 8664 3367 8680
3383 8675
TIME...MOT...LOC 0127Z 208DEG 5KT 3368 8668
25/OwenLocal storm report, Jul 15, 8:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FLASH FLOOD 1 ENE BJCC 33.53N 86.80W
07/15/2021 JEFFERSON AL FIRE DEPT/RESCUE
WATER RESCUE ONGOING AT THE INTERSECTION OF
31ST ST N AND 8TH AVE N.
&&
TGSpecial weather statement, Jul 15, 9:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
941 PM CDT Thu Jul 15 2021
ALZ030-039-160315-
Sumter AL-Marengo AL-
941 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARENGO AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 1015 PM CDT...
At 941 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pin Hook, or 8 miles west of Linden, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Demopolis, Linden, Jefferson, Sweet Water, Myrtlewood, Pin Hook,
Nanafalia, Wayne, Miller, Coatopa, Dug Hill, Half Acre, U.S. 80 and
AL 28, Octagon, Demopolis Lock And Dam, McDowell, Calvary, Bellamy,
Whitfield and Demopolis Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3245 8822 3257 8788 3211 8771 3208 8802
3206 8811 3208 8805 3208 8804 3211 8805
3214 8804 3215 8802 3218 8801 3226 8801
3228 8802 3230 8798 3230 8794 3228 8794
3231 8793 3231 8819
TIME...MOT...LOC 0241Z 161DEG 7KT 3233 8795
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:21 PM CDT | Special Weather Statement | BMX | Lowndes | 39 min |
| Jul 15, 7:29 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Jul 15, 8:00 PM CDT | Special Weather Statement | BMX | Jefferson | 45 min |
| Jul 15, 8:09 PM CDT | Flash Flood Warning | BMX | Jefferson | 2 hr |
| Jul 15, 8:28 PM CDT | Special Weather Statement | BMX | Jefferson | 47 min |
| Jul 15, 10:10 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Jul 16, 4:55 PM CDT | Special Weather Statement | BMX | Coosa | 50 min |
| Jul 16, 4:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Jul 16, 5:18 PM CDT | Special Weather Statement | BMX | Shelby | 27 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.